Alert archive / Texas / Winter Storm Warnings in 2013
Winter Storm Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this winter storm warning at Dec 6, 2013, 5:04 AM CST for Franklin County, Red River County, Texas; Howard County, Sevier County, Arkansas; McCurtain County, Oklahoma. It was in force for 11 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 6, 2013, 5:04 AM CST (11:04 UTC)
- Expired
- Dec 6, 2013, 3:59 PM CST
- In force
- 11 hr
- Issued by
- NWS Shreveport, LA
Counties Howard County, AR, Sevier County, AR, McCurtain County, OK, Franklin County, TX, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 168 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 6, 5:55 AM CST | FREEZING RAIN 0.25 | Valliant, OK | LARGE ICY PINE LIMB FELL ON A HOUSE |
| Dec 6, 7:00 AM CST | FREEZING RAIN 0.1 | Clarksville, TX | TREES DOWN |
| Dec 6, 8:00 AM CST | FREEZING RAIN 0.1 | Mount Vernon, TX | A LIGHT COATING OF ICE COVERED TREES AND OTHER ELEVATED OBJECTS THROUGHOUT THE COUNTY. |
| Dec 6, 8:15 AM CST | ICE STORM | Valliant, OK | NUMEROUS TREES DOWN BLOCKING ROADS IN W AND NW PARTS OF THE COUNTY...POWER OUTAGES AS WELL...RELAYED VIA NWS CHAT WITH MEDIA. |
| Dec 6, 8:30 AM CST | FREEZING RAIN 0.5 | Battiest, OK | AT LEAST A HALF INCH OF ICE COVERED TREES... POWER LINES... ROADS... AND OTHER ELEVATED OBJECTS. THE OBSERVER NOTED THAT HE HAS HEARD NUMEROUS TREES POPPING AROUND HIS HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 11.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 409 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 406 m²/s²
- 0-3 km storm-relative helicity
- 515 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KSHV 061104 WSWSHV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 504 AM CST FRI DEC 6 2013 ...A WINTRY MIX OF RAIN...SLEET...AND FREEZING RAIN IS EXPECTED TODAY FOR PARTS OF EAST TEXAS...SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS... .COLD ARCTIC AIR WILL CONTINUE TO MOVE INTO THE REGION...ALLOWING RAIN TO CHANGE OVER TO FREEZING RAIN AND SLEET THIS MORNING FOR AREAS ROUGHLY ALONG A MOUNT VERNON TEXAS TO NASHVILLE ARKANSAS LINE. ACCUMULATIONS OF ICE AND SLEET WILL IMPACT TRAVEL AND MAY LEAD TO POWER OUTAGES. FURTHER SOUTH...THE CHANGE OVER WILL OCCUR LATE THIS MORNING INTO EARLY AFTERNOON...AND ACCUMULATIONS OF ICE AND SLEET SHOULD BE MAINLY CONFINED TO ELEVATED SURFACES. ARZ050-051-OKZ077-TXZ096-108-061915- /O.CAN.KSHV.IS.W.0003.000000T0000Z-131207T0000Z/ /O.NEW.KSHV.WS.W.0002.131206T1104Z-131207T0000Z/ SEVIER-HOWARD-MCCURTAIN-RED RIVER-FRANKLIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...IDABEL... CLARKSVILLE...MT VERNON 504 AM CST FRI DEC 6 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER STORM WARNING FOR ICE AND SLEET...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE ICE STORM WARNING HAS BEEN CANCELLED...AS IMPACTS DUE TO SLEET ACCUMULATION WILL ALSO BE POSSIBLE. * EVENT...MOISTURE FROM THE SOUTHWEST WILL CONTINUE OVERSPREAD MUCH OF THE REGION TODAY...BRINGING WIDESPREAD PRECIPITATION. AS TEMPERATURES CONTINUE TO DROP TO NEAR AND BELOW FREEZING THIS MORNING RAIN WILL TRANSITION TO SLEET AND FREEZING RAIN. * TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND SLEET DURING THE MORNING HOURS...AND CONTINUE THROUGH MUCH OF TODAY. * IMPACT...ADDITIONAL ICE ACCUMULATION OF UP TO A QUARTER OF AN INCH WILL BE LIKELY...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES...OVERPASSES...TREES...AND ELECTRICAL LINES. POWER OUTAGES ARE LIKELY AND MAY LAST SEVERAL DAYS. ADDITIONALLY... SLEET ACCUMULATIONS OF UP TO A HALF AN INCH ARE POSSIBLE...WHICH WILL FURTHER ADD TO TRAVEL HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE...AND POWER OUTAGES LIKELY. && $$ ARZ059>061-070-071-TXZ097-109>112-124-125-136-061915- /O.CAN.KSHV.IS.W.0003.000000T0000Z-131207T0000Z/ /O.NEW.KSHV.WW.Y.0005.131206T1500Z-131207T0000Z/ LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-BOWIE-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-SMITH- INCLUDING THE CITIES OF...ASHDOWN...HOPE...PRESCOTT...TEXARKANA... LEWISVILLE...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA... QUITMAN...GILMER...TYLER 504 AM CST FRI DEC 6 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND ICE...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. THE ICE STORM WARNING HAS BEEN CANCELLED...AS ICE ACCUMULATIONS ARE EXPECTED TO BE BELOW WARNING CRITERIA. * EVENT...MOISTURE FROM THE SOUTHWEST WILL CONTINUE TO OVERSPREAD MUCH OF THE REGION TODAY...BRINGING WIDESPREAD PRECIPITATION. AS TEMPERATURES CONTINUE TO DROP TO NEAR AND BELOW FREEZING LATE THIS MORNING AND EARLY THIS AFTERNOON...RAIN WILL TRANSITION TO SLEET AND FREEZING RAIN. * TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND SLEET DURING THE LATE MORNING TO EARLY AFTERNOON HOURS...AND CONTINUE THROUGH MUCH OF TODAY. * IMPACT...ICE ACCUMULATION OF UP TO A TENTH OF AN INCH WILL BE POSSIBLE...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES... OVERPASSES...TREES...AND ELECTRICAL LINES. ADDITIONALLY...TRACE ACCUMULATIONS OF SLEET ARE POSSIBLE...WHICH WILL ADD TO ANY TRAVEL HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ126-137-138-150-061915- /O.NEW.KSHV.WW.Y.0005.131206T1500Z-131207T0000Z/ MARION-GREGG-HARRISON-RUSK- INCLUDING THE CITIES OF...JEFFERSON...LONGVIEW...MARSHALL... HENDERSON 504 AM CST FRI DEC 6 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND ICE...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * EVENT...MOISTURE FROM THE SOUTHWEST WILL CONTINUE TO OVERSPREAD MUCH OF THE REGION TODAY...BRINGING WIDESPREAD PRECIPITATION. AS TEMPERATURES CONTINUE TO DROP TO NEAR AND BELOW FREEZING LATE THIS MORNING AND EARLY THIS AFTERNOON...RAIN WILL TRANSITION TO SLEET AND FREEZING RAIN. * TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND SLEET DURING THE LATE MORNING TO EARLY AFTERNOON HOURS...AND CONTINUE THROUGH MUCH OF TODAY. * IMPACT...ICE ACCUMULATION OF UP TO A TENTH OF AN INCH WILL BE POSSIBLE...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES... OVERPASSES...TREES...AND ELECTRICAL LINES. ADDITIONALLY...TRACE ACCUMULATIONS OF SLEET ARE POSSIBLE...WHICH WILL ADD TO ANY TRAVEL HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 12
4 follow-up statements
000 WWUS44 KSHV 061125 WSWSHV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 525 AM CST FRI DEC 6 2013 ...A WINTRY MIX OF RAIN...SLEET...AND FREEZING RAIN IS EXPECTED TODAY FOR PARTS OF EAST TEXAS...SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS... .COLD ARCTIC AIR WILL CONTINUE TO MOVE INTO THE REGION...ALLOWING RAIN TO CHANGE OVER TO FREEZING RAIN AND SLEET THIS MORNING FOR AREAS ROUGHLY ALONG A MOUNT VERNON TEXAS TO NASHVILLE ARKANSAS LINE. ACCUMULATIONS OF ICE AND SLEET WILL IMPACT TRAVEL AND MAY LEAD TO POWER OUTAGES. FURTHER SOUTH...THE CHANGE OVER WILL OCCUR LATE THIS MORNING INTO EARLY AFTERNOON...AND ACCUMULATIONS OF ICE AND SLEET SHOULD BE MAINLY CONFINED TO ELEVATED SURFACES. ARZ050-051-OKZ077-TXZ096-108-061930- /O.CON.KSHV.WS.W.0002.000000T0000Z-131207T0000Z/ SEVIER-HOWARD-MCCURTAIN-RED RIVER-FRANKLIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...IDABEL... CLARKSVILLE...MT VERNON 525 AM CST FRI DEC 6 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...MOISTURE FROM THE SOUTHWEST WILL CONTINUE OVERSPREAD MUCH OF THE REGION TODAY...BRINGING WIDESPREAD PRECIPITATION. AS TEMPERATURES CONTINUE TO DROP TO NEAR AND BELOW FREEZING THIS MORNING...RAIN WILL TRANSITION TO SLEET AND FREEZING RAIN. * TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND SLEET DURING THE MORNING HOURS...AND CONTINUE THROUGH MUCH OF TODAY. * IMPACT...ADDITIONAL ICE ACCUMULATION OF UP TO A QUARTER OF AN INCH WILL BE LIKELY...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES...OVERPASSES...TREES...AND ELECTRICAL LINES. POWER OUTAGES ARE LIKELY AND MAY LAST SEVERAL DAYS. ADDITIONALLY... SLEET ACCUMULATIONS OF UP TO A HALF AN INCH ARE POSSIBLE... WHICH WILL FURTHER ADD TO TRAVEL HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE...AND POWER OUTAGES LIKELY. && $$ TXZ149-061930- /O.EXA.KSHV.WW.Y.0005.131206T1500Z-131207T0000Z/ CHEROKEE- INCLUDING THE CITY OF...RUSK 525 AM CST FRI DEC 6 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND ICE...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * EVENT...MOISTURE FROM THE SOUTHWEST WILL CONTINUE TO OVERSPREAD MUCH OF THE REGION TODAY...BRINGING WIDESPREAD PRECIPITATION. AS TEMPERATURES CONTINUE TO DROP TO NEAR AND BELOW FREEZING LATE THIS MORNING AND EARLY THIS AFTERNOON... RAIN WILL TRANSITION TO SLEET AND FREEZING RAIN. * TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND SLEET DURING THE LATE MORNING TO EARLY AFTERNOON HOURS...AND CONTINUE THROUGH MUCH OF TODAY. * IMPACT...ICE ACCUMULATION OF UP TO A TENTH OF AN INCH WILL BE POSSIBLE...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES... OVERPASSES...TREES...AND ELECTRICAL LINES. ADDITIONALLY... TRACE ACCUMULATIONS OF SLEET ARE POSSIBLE...WHICH WILL ADD TO ANY TRAVEL HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ARZ059>061-070-071-TXZ097-109>112-124>126-136>138-150-061930- /O.CON.KSHV.WW.Y.0005.131206T1500Z-131207T0000Z/ LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-BOWIE-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-RUSK- INCLUDING THE CITIES OF...ASHDOWN...HOPE...PRESCOTT...TEXARKANA... LEWISVILLE...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA... QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL... HENDERSON 525 AM CST FRI DEC 6 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * EVENT...MOISTURE FROM THE SOUTHWEST WILL CONTINUE TO OVERSPREAD MUCH OF THE REGION TODAY...BRINGING WIDESPREAD PRECIPITATION. AS TEMPERATURES CONTINUE TO DROP TO NEAR AND BELOW FREEZING LATE THIS MORNING AND EARLY THIS AFTERNOON... RAIN WILL TRANSITION TO SLEET AND FREEZING RAIN. * TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND SLEET DURING THE LATE MORNING TO EARLY AFTERNOON HOURS...AND CONTINUE THROUGH MUCH OF TODAY. * IMPACT...ICE ACCUMULATION OF UP TO A TENTH OF AN INCH WILL BE POSSIBLE...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES... OVERPASSES...TREES...AND ELECTRICAL LINES. ADDITIONALLY... TRACE ACCUMULATIONS OF SLEET ARE POSSIBLE...WHICH WILL ADD TO ANY TRAVEL HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 12
000 WWUS44 KSHV 061248 WSWSHV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 648 AM CST FRI DEC 6 2013 ...A WINTRY MIX OF RAIN...SLEET...AND FREEZING RAIN IS EXPECTED TODAY FOR PARTS OF EAST TEXAS...SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS... .COLD ARCTIC AIR WILL CONTINUE TO MOVE INTO THE REGION...ALLOWING RAIN TO CHANGE OVER TO FREEZING RAIN AND SLEET THIS MORNING FOR AREAS ROUGHLY ALONG A MOUNT VERNON TEXAS TO NASHVILLE ARKANSAS LINE. ACCUMULATIONS OF ICE AND SLEET WILL IMPACT TRAVEL AND MAY LEAD TO POWER OUTAGES. FURTHER SOUTH...THE CHANGE OVER WILL OCCUR LATE THIS MORNING INTO EARLY AFTERNOON...AND ACCUMULATIONS OF ICE AND SLEET SHOULD BE MAINLY CONFINED TO ELEVATED SURFACES. ARZ050-051-OKZ077-TXZ096-108-062100- /O.CON.KSHV.WS.W.0002.000000T0000Z-131207T0000Z/ SEVIER-HOWARD-MCCURTAIN-RED RIVER-FRANKLIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...IDABEL... CLARKSVILLE...MT VERNON 648 AM CST FRI DEC 6 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...MOISTURE FROM THE SOUTHWEST WILL CONTINUE OVERSPREAD MUCH OF THE REGION TODAY...BRINGING WIDESPREAD PRECIPITATION. AS TEMPERATURES CONTINUE TO DROP TO NEAR AND BELOW FREEZING THIS MORNING...RAIN WILL TRANSITION TO SLEET AND FREEZING RAIN. * TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND SLEET DURING THE MORNING HOURS...AND CONTINUE THROUGH MUCH OF TODAY. * IMPACT...ADDITIONAL ICE ACCUMULATION OF UP TO A QUARTER OF AN INCH WILL BE LIKELY...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES...OVERPASSES...TREES...AND ELECTRICAL LINES. POWER OUTAGES ARE LIKELY AND MAY LAST SEVERAL DAYS. ADDITIONALLY... SLEET ACCUMULATIONS OF UP TO A HALF AN INCH ARE POSSIBLE... WHICH WILL FURTHER ADD TO TRAVEL HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE...AND POWER OUTAGES LIKELY. && $$ ARZ059>061-070-071-TXZ097-109>112-124>126-136>138-149-150-062100- /O.CON.KSHV.WW.Y.0005.131206T1500Z-131207T0000Z/ LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-BOWIE-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- INCLUDING THE CITIES OF...ASHDOWN...HOPE...PRESCOTT...TEXARKANA... LEWISVILLE...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA... QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL... RUSK...HENDERSON 648 AM CST FRI DEC 6 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...MOISTURE FROM THE SOUTHWEST WILL CONTINUE TO OVERSPREAD MUCH OF THE REGION TODAY...BRINGING WIDESPREAD PRECIPITATION. AS TEMPERATURES CONTINUE TO DROP TO NEAR AND BELOW FREEZING LATE THIS MORNING AND EARLY THIS AFTERNOON... RAIN WILL TRANSITION TO SLEET AND FREEZING RAIN. * TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND SLEET DURING THE LATE MORNING TO EARLY AFTERNOON HOURS...AND CONTINUE THROUGH MUCH OF TODAY. * IMPACT...ICE ACCUMULATION OF UP TO A TENTH OF AN INCH WILL BE POSSIBLE...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES... OVERPASSES...TREES...AND ELECTRICAL LINES. ADDITIONALLY... TRACE ACCUMULATIONS OF SLEET ARE POSSIBLE...WHICH WILL ADD TO ANY TRAVEL HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 12
000 WWUS44 KSHV 061639 WSWSHV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1039 AM CST FRI DEC 6 2013 ...A WINTRY MIX OF RAIN...SLEET...AND FREEZING RAIN WILL CONTINUE THROUGH THIS AFTERNOON ACROSS PORTIONS OF EAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS... ARZ050-051-OKZ077-TXZ096-108-070000- /O.CON.KSHV.WS.W.0002.000000T0000Z-131207T0000Z/ SEVIER-HOWARD-MCCURTAIN-RED RIVER-FRANKLIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...IDABEL... CLARKSVILLE...MT VERNON 1039 AM CST FRI DEC 6 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...PERIODS OF RAIN...FREEZING RAIN AND SLEET WILL TRANSITION OVER TO FREEZING RAIN AND SLEET POSSIBLY MIXED WITH LIGHT SNOW BY EARLY AFTERNOON...AS AN ADDITIONAL SURGE OF ARCTIC AIR BEGINS TO SPILL SOUTH INTO THE AREA. SURFACE TEMPERATURES NEAR OR SLIGHTLY ABOVE FREEZING THIS MORNING WILL FALL BELOW FREEZING THIS AFTERNOON...WHICH WILL RESULT IN ADDITIONAL LIGHT ICE ACCUMULATIONS BEFORE THE WINTRY MIX ENDS THIS AFTERNOON. * TIMING...A RAIN...FREEZING RAIN AND SLEET MIX THIS MORNING WILL GRADUALLY TRANSITION TO FREEZING RAIN...SLEET...AND POSSIBLY LIGHT SNOW THIS AFTERNOON. * IMPACT...ADDITIONAL ICE ACCUMULATIONS OF UP TO A TENTH OF AN INCH WILL BE LIKELY...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES...OVERPASSES...TREES...AND ELECTRICAL LINES. POWER OUTAGES ARE POSSIBLE AND MAY LAST SEVERAL DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE...AND POWER OUTAGES LIKELY. && $$ ARZ072-073-070000- /O.EXA.KSHV.WW.Y.0005.000000T0000Z-131207T0000Z/ COLUMBIA-UNION AR- INCLUDING THE CITIES OF...MAGNOLIA...EL DORADO 1039 AM CST FRI DEC 6 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EVENT...PERIODS OF RAIN THIS MORNING WILL TRANSITION OVER TO A MIXTURE OF FREEZING RAIN AND SLEET BY MIDDAY...AS AN ADDITIONAL SURGE OF ARCTIC AIR BEGINS TO SPILL SOUTH INTO THE AREA. SURFACE TEMPERATURES WILL REMAIN NEAR FREEZING THIS MORNING...BUT WILL FALL BELOW FREEZING THIS AFTERNOON...WHICH WILL RESULT IN LIGHT ICE ACCUMULATIONS BEFORE THE WINTRY MIX ENDS LATE THIS AFTERNOON. * TIMING...RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN AND SLEET DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...AND CONTINUE THROUGH LATE AFTERNOON. * IMPACT...ICE ACCUMULATIONS OF UP TO A TENTH OF AN INCH WILL BE POSSIBLE...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES... OVERPASSES...TREES...AND ELECTRICAL LINES. IN ADDITION... TRACE ACCUMULATIONS OF SLEET ARE POSSIBLE...WHICH WILL ADD TO ANY TRAVEL HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ARZ059>061-070-071-TXZ097-109>112-124>126-136>138-149-150-070000- /O.CON.KSHV.WW.Y.0005.000000T0000Z-131207T0000Z/ LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-BOWIE-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- INCLUDING THE CITIES OF...ASHDOWN...HOPE...PRESCOTT...TEXARKANA... LEWISVILLE...MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA... QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL... RUSK...HENDERSON 1039 AM CST FRI DEC 6 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...PERIODS OF RAIN WILL BE MIXED WITH SLEET AT TIMES LATE THIS MORNING THROUGH THE AFTERNOON...AS AN ADDITIONAL SURGE OF ARCTIC AIR BEGINS TO SPILL SOUTH INTO THE AREA. SURFACE TEMPERATURES SHOULD REMAIN SLIGHTLY ABOVE FREEZING THROUGH THE AFTERNOON...WHICH WILL LIMIT ICE ACCUMULATIONS. * TIMING...RAIN WILL BE MIXED WITH SLEET AT TIMES LATE THIS MORNING THROUGH THE AFTERNOON. * IMPACT...ICE ACCUMULATIONS OF UP TO A TENTH OF AN INCH WILL BE POSSIBLE...PARTICULARLY ON ELEVATED OBJECTS SUCH AS BRIDGES... OVERPASSES...AND TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 15
000 WWUS44 KSHV 062159 WSWSHV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 359 PM CST FRI DEC 6 2013 ARZ050-051-OKZ077-TXZ096-108-062300- /O.CAN.KSHV.WS.W.0002.000000T0000Z-131207T0000Z/ SEVIER-HOWARD-MCCURTAIN-RED RIVER-FRANKLIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...IDABEL... CLARKSVILLE...MT VERNON 359 PM CST FRI DEC 6 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE WINTER STORM WARNING. THE WINTRY MIX OF FREEZING RAIN AND SLEET HAS ENDED ACROSS SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND ADJACENT SECTIONS OF SOUTHWEST ARKANSAS. HOWEVER...SOME REFREEZING OF STANDING WATER WILL BE POSSIBLE TONIGHT. MOTORISTS TRAVELLING TONIGHT SHOULD BE CAUTIOUS AS PATCHY ICE ON BRIDGES AND OVERPASSES WILL REMAIN POSSIBLE. $$ ARZ059>061-070>073-TXZ097-109>112-124>126-136>138-149-150-062300- /O.CAN.KSHV.WW.Y.0005.000000T0000Z-131207T0000Z/ LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR- BOWIE-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK- INCLUDING THE CITIES OF...ASHDOWN...HOPE...PRESCOTT...TEXARKANA... LEWISVILLE...MAGNOLIA...EL DORADO...MT PLEASANT...PITTSBURG... DAINGERFIELD...ATLANTA...QUITMAN...GILMER...JEFFERSON...TYLER... LONGVIEW...MARSHALL...RUSK...HENDERSON 359 PM CST FRI DEC 6 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE WINTER WEATHER ADVISORY. THE WINTRY MIX HAS ENDED ACROSS NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. PATCHY ICE WILL BE POSSIBLE THOUGH TONIGHT AS ANY STANDING WATER LEFTOVER WILL REFREEZE AS TEMPERATURES FALL BELOW FREEZING. $$ 15
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this winter storm warning went out at Dec 6, 4:41 AM CST, 23 minutes earlier.
Area forecast discussion, Dec 6, 4:41 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 AM CST FRI DEC 6 2013
.DISCUSSION...
BIG CHANGE TO THE FORECAST THIS AM. TEMPERATURES NOT COOPERATING
WITH THE CURRENT ICE STORM WARNING...REMAINING ABOVE FREEZING FOR
THE ENTIRE AREA EXCEPT PARTS OF MCCURTAIN COUNTY. GRANTED...READINGS
WILL BE FALLING AS THE UPPER TROUGH BEGINS TO KICK EAST TODAY...ALLOWING
THE COLD AIR TO SPILL INTO THE REGION. HOWEVER THE PRECIP TYPE
WILL ALSO BEGIN TO CHANGE OVER TO SLEET AND POSSIBLY SNOW FOR THE
AREA PREVIOUS UNDER AN ICE STORM WARMING. THUS HAVE OPTED TO GO
WITH A WINTER STORM WARNING FOR THOSE AREAS THAT WILL SEE THE
CHANGE OVER FIRST...AND A WINTER WEATHER ADVISORY FOR BORDERING
COUNTIES..DUE TO THE SHORT TIME OF FREEZING TEMPS WHILE THE RAIN
IS STILL ONGOING. THE TROUGH WILL KICK EAST OF THE AREA TONIGHT
ALLOWING MUCH COLDER TEMPERATURES BUT ALSO DRIER AIR TO END THE
PRECIP. NEXT SYSTEM...NOT FAR BACK AND THE CWA SHOULD BEGIN TO SEE
THE EFFECTS BY SATURDAY AFTERNOON AS RAIN SPREADS BACK INTO THE
AREA. SOME OF THIS WILL BE IN THE FORM OF SLEET AND MAYBE A LITTLE
SNOW IN THE NORTHWEST ZONES...WITH SOME AREAS SOUTH OF THIS ZONE
STILL BELOW FREEZING...THUS EXPERIENCING FREEZING RAIN. AT THIS
TIME...PRECIPITATION AMOUNTS LOOK LIGHT...ON THE ORDER OF A TENTH
TO ONE QUARTER INCH. THE EVENT SHOULD BE ADVISORY CRITERIA...BUT
STILL A LOT OF UNCERTAINTY AT THIS TIME. MODELS REALLY BUSTED ON
THE CURRENT TROUGH...SO NOT PLACING A LOT OF CONFIDENCE ON THE
NEXT ROUND. ANYWAY...THE PRECIP FROM THIS EVENT SHOULD END BY
SUNDAY NIGHT WITH COLD AND DRY WEATHER EXPECTED THROUGH MIDWEEK.
THEN A SMALL WARMUP AND ANOTHER SYSTEM EXPECTED BY FRIDAY. THIS
ONE SHOULD BE ALL RAIN.
&&
.AVIATION...
PRECIPITATION CONTINUES TO INCREASE ACROSS THE REGION THIS
MORNING...WITH SLEET/FZRA BEGINNING TO AFFECT PARTS OF THE REGION.
COLD AIR DAMMED UP BY THE MOUNTAINS IN SE OK/SW AR WILL BREAK FREE
AND FILTER SWD THIS MORNING...LIKELY BRINGING FZRA/SLEET TO
KTXK/KTYR/KGGG/KELD BY LATER THIS MORNING. MVFR/IFR CIGS/VSBYS WILL
CONTINUE THROUGH THE PD...ALTHOUGH PRECIP IS EXPECTED TO COME TO AN
END BY THIS AFTERNOON/EVENING. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 37 24 35 30 37 / 100 10 30 70 70
MLU 40 28 37 30 39 / 100 20 40 80 80
DEQ 35 17 30 25 32 / 100 10 10 20 20
TXK 34 19 29 24 36 / 100 10 20 50 50
ELD 36 23 34 27 32 / 100 10 30 70 70
TYR 32 23 31 25 38 / 100 10 30 40 40
GGG 37 25 33 27 36 / 100 10 30 60 60
LFK 39 31 37 31 39 / 100 10 50 60 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: ARZ059>061-070-071.
WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: ARZ050-051.
LA...NONE.
OK...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: OKZ077.
TX...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ097-109>112-124>126-136>138.
WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: TXZ096-108.
&&
14/12Hazardous weather outlook, Dec 5, 1:11 PM CST, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 111 PM CST THU DEC 5 2013 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125-136- 061915- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-SMITH- 111 PM CST THU DEC 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...FOR SOUTHEAST OKLAHOMA AND MUCH OF NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... RAIN ACROSS THE AREA THIS AFTERNOON WILL PICK UP IN COVERAGE AND TO SOME EXTENT INTENSITY THIS EVENING...OVERNIGHT AND INTO FRIDAY WITH OVERNIGHT SUBFREEZING TEMPERATURES WILL RESULT IN ICE ACCUMULATION. MOST OF THE ICE ACCUMULATION WILL LIKELY BE ON ELEVATED OBJECTS SUCH AS BRIDGES...OVERPASSES...TREES AND ELECTRICAL LINES. POWER OUTAGES ARE POSSIBLE AND MAY LAST FOR MORE THAN A DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... LIGHT RAIN OVER THE WEEKEND ALONG WITH SUBFREEZING TEMPERATURES COULD LEAD TO ADDITIONAL ICE ACCUMULATIONS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT. ARZ072-073-LAZ001>006-010>014-017>022-TXZ126-137-138-149>153- 165>167-061915- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MARION-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 111 PM CST THU DEC 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...DEEP EAST TEXAS AND PORTIONS OF NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN ARCTIC FRONT HAS MOVED THROUGH THE AREA WITH SOME SHOWERS FROM DEEP EAST TEXAS...INTO NORTHEAST LOUISIANA. OVERNIGHT ADDITIONAL RAINFALL WILL CONTINUE WITH TEMPERATURES ABOVE FREEZING. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... RAINFALL ENDS LATE ON FRIDAY...BUT WILL RESUME OVER THE WEEKEND ALONG WITH SUBFREEZING TEMPERATURES COULD LEAD TO ICE ACCUMULATIONS FOR PORTIONS OF THE AREA NORTH AND WEST OF A MONROE LOUISIANA TO HEMPHILL TEXAS LINE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 5:04 AM CST | Winter Weather Advisory | SHV | Bowie, Camp, Cass, Cherokee, Gregg, Harrison and 7 more | 11 hr |
| Dec 6, 4:12 PM CST | Hard Freeze Warning | SHV | Red River | 14 hr |
Nearby
Winter Storm Warnings in Texas, 2013Winter Storm Warnings in Arkansas, 2013Winter Storm Warnings in Oklahoma, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.